The list of ingredients above is provided for informational purposes only. Always check the actual product label in your possession for the most accurate ingredient information due to product changes or upgrades that may not yet be reflected on our web site.
Acne.org is not associated with this product. All proceeds from links go toward Acne.org maintenance.
[The prices listed above may change at any time and in some cases do not include shipping.]
I will be 30yrs old this Nov. & I've been dealing with acne my entire life. 2wks ago I mentioned to my doc that I can't stand it anymore. My face is always broke out, they leave horrible scars & to make it worse.. When it would start to clear up, It would only break out again. Also, I was getting horrible & painful ingrown hairs all over my legs. Being its now summer, I couldn't stand wearing pants all summer.
So my doc said "let's try this medication called Monocycline for a week & if it works, we'll go from there." First few days were fine & noticed my face & legs starting to heal up. But then I started waking up in the morning, my hands & arms were tingling & swollen. At first thought maybe I slept wrong & had a pinched nerve. So had my husband rub my shoulders, it got a little better that day. But then the next few days the tingling got worst. One day when I was at work, (at Lowes) watering & attending to my plants & flowers as normal. I started sweating profusely, got dizzy, had a headache, my arms were tingling worse than the last few days. I just did NOT feel good at all. So I went home, went online & looked up symptoms of the medication. Sure enough, everything that was listed as serious, I was experiencing.
After talking with my doc, we decided to start something new in a week.
I've been on Septra for 3 days & already I can tell my acne & ingrown hairs diminishing. I have had a few headaches & joint pain, but that's something I'm used to.
So, so far so good!
Good luck to everyone & remember, not everyones body is the same! So for someone who had a horrible reaction, it could work great for another.
I've always had light-moderate acne and it started flaring up after my college graduation. I've got sick of it coming and going so I was prescribed the drug in hopes to get rid of it once and for all (at least for a long while). It got worse before it got better and left horrible scars. Before, I would get breakouts and it would go away in a few days without any fuss, but after starting this routine, there was hyperpigmentation of the scars which I've never gotten before and not only that, these scars left deep imprints into my skin. My acne disappeared for a few months after I finished the cycle, but now my skin is acting up again. These results are definitely not worth it and I wish I've never gotten started on this routine.
I would recommend this for sure. However, this is a sulfa drug-- something that people are allergic to. I have a feeling that a lot of the negative reviews here are from people that didn't realize that they were allergic to sulfa medication.
Bactrim was the last/latest antibiotic my dermatologist put me on. It worked VERY quickly and cleared up my skin in about a week, it was literally the clearest it had been probably since the time before when I was on antibiotics. However, this only lasted a short while and I started getting cystic acne, which I rarely ever get. After my third or maybe fourth cyst I decided that the Bactrim was causing this and I stopped taking it immediately (which, by the way, don't ever listen to the instructions that you are supposed to consult your doctor before stopping medication. That is just a ploy to make more money off you for a doctor's visit) and wouldn't you know it, NO MORE CYSTS. It all culminated with me getting one of the largest if not THE largest zit i've ever had on my forehead, from which I still have a scar (a couple scars really, because one cyst led to another). So I do not think Bactrim or any antibiotic is the way to go, they may help for a while but they never solve your problems and in fact they are very bad for your body. I have started taking probiotics in hopes of reversing the damage all the antibiotics probably did to my digestive system. Also you have to get used to having diarrhea every day of your life, but I already have that so I am used to it. I am 100% convinced that doctors do not wish to fix your problems but rather treat them so you are never cured and you have to keep going back so that doctors and pharmaceutical companies make lots of money off you. Everything, EVERYTHING is about money, which holds higher value than people. There is no hope for the human race and I pray for its destruction every night and day.
I'm 15 years old and I've had acne for two years now. At first I would try using cheap acne creams but that didn't work so I started to use a pill called isoface which is basically accurate and I started getting really depressed so I stopped. I went to a dermatologist for the first time and prescribed me minocycoline and again I started to get an allergic reaction to it do I stopped. About a month ago I was prescribed SMZ - TMP 800 1600 and it sucks. It's been one month and I haven't seen absolutely no improvement if anything it's become worse. I also have experienced painfull diarrhea so I've come to realize that when none of these pills or creams work for you just stop taking them. I'm getting tired of trying this or that to cure my acne so just to hell with it. I'm just going to let time pass and it WILL go away by itself.
it worked...took some time...may be like 2 weeks to see results....i use it with tazorac topical (0.1% dose)...i think tazorac is the drug that is really doing the magic....but since tazorac could take upto 12 weeks to see results...this combination would like kick start the results i guess....
before this combo, i tried minocycline(2x100mg)/day with benzaclin in the am, tretinoin/differin before bed.....i have oily skin with moderately severe cystic acne on face...there would be like couple of them on face, when they settle down, another 2/3 in a different area of face would slowly show-up, also severe scalp acne, aka folliculitis...if you are an athlete like me, you know what i am talking about..caused by all the sweat..anyways...this would leave bad scars with big dark spots...mino with all these topicals never worked for me...i would work only when i am taking them...then my derm would tell me reduce the mino doasge...then within next 2 days..the acne would come back...so this was really not working for a long term basis...i took them for like 4/5 years...lost patience like million times during these years...changed 4 derms....they all kept prescribing the same combo and asked me to be patient.....eventually i changed derm...the new doctor immediately changed to bactrim(generic..too long name to type-in..lol) with tazorac....it is working because i started lowering my dose...and the acne has not come back yet...which wasnt the case with mino and its combo topicals....big relief.....i am scarred to go into accutane-generic b'cos of all the article i read....esp. the joint pains...joint pain are a big NO NO for weight lifters...
bottom line, this is a good drug to try out before accutane....please ask doctor to try with tazorac...because thats the real deal in this combo...tazorac is like the topical accutane...it works the same way as accutane with almost no side effects other than drying of skin...which skin gets used to in like a month....i hope
Even though I would love to keep taking this because it helps with acne so much, the side effects are not worth it!